MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-54E
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Injury (2348)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
It has been reported by the customer that the implants were removed after 1 year and 4 months implanted in the patient due to wear.
 
Event or Problem Description
It has been reported by the customer that the implants were removed after 1 year and 4 months implanted in the patient due to wear.17-jul-2020 update: according to (b)(6) "prior to the incident there were no accidents whatsover or other surgeries.The patient performed regular daily activity (no sports) including work in his restaurant.The patient first came to see me on (b)(6) 2019 for the noise he noticed while walking.I saw the patient again on (b)(6) in 2019 for now painful movement oft he left hip and an x-ray was performed.The revision surgery fort he left hip could be performed as planned on (b)(6) in 2020.((b)(6) 2020) there was, as expected, a strong metallosis oft he surrounding soft tissue at the left hip.Cup, pe and femoral head were removed entirely for material testing.After taking several bone and soft tissue samples of the superficial and deep layers of tissue, an extensive bone and soft tissue debridement and jet-lavage were performed.The replacement cup could be positioned without problems and was fixed with additional cancellous bone screws.After inserting the pe insert and testing for correct placement and stability, a ceramic v40 head 36mm was used and joint was reduced without complications.".
 
Additional Manufacturer Narrative
Reported event: an event regarding wear and fretting involving a tritanium shell was reported.The event was confirmed via product evaluation.Method & results: product evaluation and results: visual inspection of the returned device noted the following: material loss consistent with articulation against the femoral head was observed.Biological material was observed on the proximal surface of the cup.Material analysis of the returned device noted the following: material loss consistent with articulation against the femoral head was observed on the tritanium cup.Metal transfer markings were observed on the head, consistent with articulation against the tritanium cup.Material loss consistent with wear damage was observed on the distal surface of the x3 insert.Eds and xrf analyzes showed that the tritanium cup was consistent with the drawing and the debris collected from the insert was consistent with debris from the tritanium cup.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: event description notes: "implants were removed after 1 year and 4 months, due to wear." 7/17/20 translated medical report: 1."beginning of (b)(6) 2019, he noted a noise in his left hip at first no pain,following months, more painful." 2.64 y/o male 189 cm tall, 108 kg." 3."(b)(6) 2018 primary uncemented left tha, alumina head, poly insert." 4.Uncomplicated post-op course.5.No trauma.Revision surgery planned (b)(6) 2020.6.At surgery, strong metalosis, debridement, change cup, liner, head.Now pain free." undated x-rays: ap pelvis - moderate oa both hips left greater than right.2 ap pelvis - uncemented left tha , no screws, reduced, alumina head, nominal.Lateral left hip dislocated tha.Ap left hip: same stem, acet.Component with 2 screws, reduced, nominal, radio dense modular head.No clinical or pmh, no operative reports, no surgical pathology reports, no examination of explanted components.Based upon the information available for review, neither confirmation of the event description nor preparation of a medical report is possible for this case.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: material analysis of the returned device noted the following: material loss consistent with articulation against the femoral head was observed on the tritanium cup.Metal transfer markings were observed on the head, consistent with articulation against the tritanium cup.Material loss consistent with wear damage was observed on the distal surface of the x3 insert.Eds and xrf analyzes showed that the tritanium cup was consistent with the drawing and the debris collected from the insert was consistent with debris from the tritanium cup.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10211890
Report Number0002249697-2020-01344
Device Sequence Number19474160
Product Code LPH
UDI-Device Identifier07613327040142
UDI-Public07613327040142
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number502-03-54E
Device Catalogue Number502-03-54E
Device Lot NumberEE8KDW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight108